MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY
Model Number H749394671750
Medical Device Problem Codes Nonstandard Device (1420); Improper Flow or Infusion (2954); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter city: (b)(6).Investigation results: device analysis findings: inspection of the device found that there were numerous kinks present in the coil and sheath.After destructive testing was performed, it was found that the sheath was torn and buckled up to approximately 2cm distal from the burr housing strain relief.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was completed and confirmed that the events of device leaks (back bleeding occurs) and devie stall were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, the most probable cause for this complaint was considered adverse event related to procedure.The reported event indicated that there were a saline infusion issue and the device stalled during ablation inside the patient.Product analysis confirmed the reported events, as the sheath was torn and the coil and sheath were kinked.It was considered likely that the damaged sheath was related to the reported infusion issues, and the damaged coil was related to the device stall.As a review of the dhr shows that the device was manufactured per specification, review of the instructions for use indicates that the device is not to be used if damages or defects are identified prior to use, and the reported events do not indicate any damages or defects to the device during unpackaging or preparation, it was considered likely that the reported events and identified damages to the device occurred due to factors encountered during the procedure.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2026.It was reported that blood flows back from the tip.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified left coronary artery (lca).A 1.75mm rotapro was selected for use.During rotation speed adjustment and ablation, the stall lamp illuminates.The rota cocktail flows at an abnormally rapid rate.Blood flows back from the tip.The target speed was at 180,000 and the actual speed was at 60,000 to 90,000 rpm during normal and dynaglide mode.The procedure was completed with this device.There were no patient complications.However, device analysis revealed that the sheath was torn.

Brand Name
ROTAPRO?
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24801148
Report Number2124215-2026-18770
Device Sequence Number21509715
Product Code MCX
UDI-Device Identifier08714729999584
UDI-Public(01)08714729999584(17)270710(10)36939010
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749394671750
Device Catalogue NumberH749394671750
Device Lot Number0036939010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale